MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Knotted (1340)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event evaluation: this historical complaint is being filed under 21 cfr part 803 as part of a retrospective review of complaint files.A review of complaint history, device history record, documentation, drawings, manufacturing instructions, quality control, specifications and a visual inspection of the returned device were conducted during the investigation.One universa firm ureteral stent set (stent only) was returned for investigation.Examination of the returned device observed: a severe kink at the base of the coil on the proximal end.The device does have the appearance of possibly being knotted and released by the apparent kink.The base of the distal coil appeared flattened slightly.The product in this case, a (b)(4) multi-length ureteral stent, is manufactured in accordance with manufacturing instructions and inspected according to quality control specification.The appropriate manufacturing controls are in place assuring functionality and device integrity prior to shipment.Lot record for the device, lot number: 5757530, was reviewed.No issues relating to product quality that may have contributed to this failure mode were observed.The product ifu in this case states: "individual variations of interaction between stents and urinary system are unpredictable.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested." based on the provided information a definitive root cause could not be determined.We will continue to monitor for similar complaints.
 
Event or Problem Description
A cystoscopy, retrograde pyelogram, ureteroscopy, stone removal, stent exchange procedure was being performed on the (b)(6) year old male patient.A knot was visualized at the proximal end of the stent in kidney via ureteroscopy.The knot was able to be straightened out and guided out using the ureteroscope.The procedure was completed without further incident.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5653717
Report Number1820334-2016-00385
Device Sequence Number20395
Product Code FAD
UDI-Device Identifier10827002499017
UDI-Public(01)10827002499017(17)180330(10)5757530
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-500-R
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/18/2015
Device Age3 MO
Event Location Hospital
Initial Date Received by Manufacturer 06/23/2015
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date05/13/2016
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR